It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2004, 10:35 AM   #1
Senior Member
 
Join Date: Sep 2003
Location: Amston, CT USA
Posts: 263
DTemple HB User
Oxycontin Withdrawals

My mother was prescribed Oxycontin for pain from osteo fractures and she was on it for three years. When she stopped taking it she had many extreme symptoms from the withdrawals. Has anyone out there have this experience? After four years, she is still not normal, she says it hurts to even touch her hair and her bowel system is not working at all.

 
Old 05-01-2004, 11:56 AM   #2
Veteran
 
Join Date: Dec 2003
Location: New York
Posts: 374
Best Friend HB User
Re: Oxycontin Withdrawals

Quote:
Originally Posted by DTemple
My mother was prescribed Oxycontin for pain from osteo fractures and she was on it for three years. When she stopped taking it she had many extreme symptoms from the withdrawals. Has anyone out there have this experience? After four years, she is still not normal, she says it hurts to even touch her hair and her bowel system is not working at all.
I hope your mother is in contact with the doctor who prescribed it. Withdrawals from this drug can be extreme and no doctor should simply stop the medication without tapering his/her patient. She should definitely talk to her doctor and get some professional advice. Maybe she would benefit from this Board if she is having addiction problems. But, first thing would be to seek medical advice. She's lucky to have you in her life.
Alice

 
Sponsors Lightbulb
   
Old 05-01-2004, 12:39 PM   #3
Senior Member
 
Join Date: Sep 2003
Location: Amston, CT USA
Posts: 263
DTemple HB User
Re: Oxycontin Withdrawals

My father is taking care of my mother 24/7. He has to catheterize her because she cannot empty her bladder. He did contact the original doctor who prescribed oxycontin and this doctor was not aware of any withdrawal problems from this drug. I think it's because it is used mostly on terminal patients who never recover. My Dad has contacted MANY doctors and documented all of the symptoms for the past three years. No one has been able to offer any suggestions. At this point, he is reaching out through me into the web to see if anyone else has any ideas, or has had a similar reaction to oxycontin.

 
Old 05-01-2004, 06:12 PM   #4
Veteran
 
Join Date: Dec 2003
Location: New York
Posts: 374
Best Friend HB User
Re: Oxycontin Withdrawals

Quote:
Originally Posted by DTemple
My father is taking care of my mother 24/7. He has to catheterize her because she cannot empty her bladder. He did contact the original doctor who prescribed oxycontin and this doctor was not aware of any withdrawal problems from this drug. I think it's because it is used mostly on terminal patients who never recover. My Dad has contacted MANY doctors and documented all of the symptoms for the past three years. No one has been able to offer any suggestions. At this point, he is reaching out through me into the web to see if anyone else has any ideas, or has had a similar reaction to oxycontin.
Oxycontin is one of the really tough drugs to withdraw from. It seems inconceivable that the original doctor was not aware of potential problems. It's hard to say if, after 3 years, the drug caused permanent damage...but I hope your mother is now in the hands of a competent doctor. (Oxycontin is prescribed for chronic pain sufferers....not only for terminal patients.) There could be other factors at work here, but only a good diagnostician can give you the answers your family need and deserve! Wish I could help you more. And wish others on the Board could chime in here...tho perhaps no one has the info you need. Maybe try reposting this under another 'more urgent' title... I sure hope you get some answers...but, truthfully, it seems like your best bet is professional medical help (since this has been going on for 3 years and your mother's been off the drug for so long). Much luck to your family...I hope you find a doctor you truly trust.
Alice

 
Old 05-01-2004, 06:51 PM   #5
Senior Veteran
 
Join Date: Nov 2003
Posts: 1,193
Banker HB User
Re: Oxycontin Withdrawals

What type of symptoms is she having? Do you think it's associated w/withdrawals from the drug or some underlying condition that was simply masked by so many years of using the opiates? Just a thought. Also, when you are on opiates, your bowel system really does slow down to basically a halt. Which is why I would think it would be working EXTRA well right now. There may be some problems that occured during the drug use that she needs to get checked out. Keep us posted.

 
Old 05-01-2004, 09:13 PM   #6
Newbie
 
Join Date: Apr 2004
Posts: 7
sarahm HB User
Re: Oxycontin Withdrawals

Hello: This probably wont help you, because I have terminal lung cancer. I am on oxycontin and oxycondone. If I wasn't terminal, after reading your message, I would think seriously about getting off of this drug right away. As it is, it is succesfully keeping from most of my pain. Just an impute here. One of my Grandaughters was down to visit and asked me what I was taking for pain. When I told her, she said "oh Grandma becareful with that drug it is very addictive! And she told me that it is a favorite of the teenagers now. And that maybe I should keep it out of sight when the young people are around.....This floored me! And I thought I would pass it on.....I can't believe the problems it has caused your Mother....I don't think Doctors should prescribe this sort of drug to people who are not terminal....Hang in there. And much good luck to you both......Sarahm

 
Old 05-02-2004, 04:58 AM   #7
Senior Veteran
 
Join Date: Apr 2004
Location: massachusetts
Posts: 867
no patience HB User
Re: Oxycontin Withdrawals

i actually saw a comercial on teleivision that oxycontin is being sued did'nt pay much attention but it must be for these reasons kelleigh how many miiligrams was she taking because first of all i just read that 1 80mg oxycontin is equivelent to 16 percocets and she never should have been taken off cold turkey every dr must supply a weaning dose no matter what the situation call the dr and tell them whats going on this drug is very dangerous and she should'nt have to suffer these awful w/ds epsecially after beihg on it for 3 years the dr should have known better good luck and please call the doc kelleigh has your mother been off oxycontin for 4 years now if so and the drug did cause this you have a lawsuit

Last edited by no patience; 05-02-2004 at 05:22 AM.

 
Old 05-02-2004, 05:18 AM   #8
Senior Member
 
Join Date: Aug 2003
Location: N Kingstown RI USA
Posts: 206
jorob HB User
Re: Oxycontin Withdrawals

Hi,

Like anything else, every pill has it's evils. Keep in mind that DTemple said her mother was on Oxycontin for three years. That is an extremely long time to be on any kind of narcotic. My dad had cervical fractures when he was diagnosed with Multiple Myeloma so I know that it can be extremely painful and maybe that is why they put her on the Oxycontin. My dad also took that in addition to Roxinol and Oxycodone and these medications kept him relatively pain free for 4 years before he died.

I was on Oxycontin once before when I had gastric bypass surgery and I really didn't feel any different on it. It worked well because I didn't feel drugged or dopey and it took the pain away. Once I didn't need it anymore I went off it. I am on it again now since having my knee replaced and I am on a one month tapering program to stop it.

I think if you use drugs responsibly, most times there is no horrible problems from it. The thing with oxycontin is that people figured out they could crush it and snort it and it's like using heroin, so it became a popular drug that pharmacy's where being held up for. If you notice now, most pharmacy's have signs up that you need to give them 24 hours notice to get oxycontin filled.

Kathi

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Trying to Quit- Need some help (Oxycontin) 2024 Addiction & Recovery 13 05-07-2011 06:50 PM
Question about prolonged Oxycontin use JDogNite Pain Management 1 11-09-2009 07:44 PM
How to Deal with Oxycontin Withdrawls IloveBoxers09 Addiction & Recovery 5 10-30-2009 01:59 PM
Help -Oxycontin, Suboxone-How to help a friend Friend999 Addiction & Recovery 9 01-07-2008 09:45 AM
Xanax, Oxycontin, Suboxone - Help me help a friend Friend999 Addiction & Recovery 1 01-02-2008 01:58 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), icehouse3z (24), Tysmom1 (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!